Alert archive / Indiana / Frost Advisories in 2018

Frost Advisory 1, NWS Northern Indiana

October 11, 201814 counties in Indiana

NWS Northern Indiana issued this frost advisory at Oct 11, 2018, 3:57 AM EDT for 14 counties in Indiana. It took effect at Oct 12, 2018, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2018, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 12, 2018, 4:00 AM EDT
Expired
Oct 12, 2018, 9:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana

Counties Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS73 KIWX 110757
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EDT Thu Oct 11 2018

INZ012-013-015-020-022-023-111600-
/O.NEW.KIWX.FR.Y.0001.181012T0600Z-181012T1200Z/
Starke-Pulaski-Fulton IN-White-Cass IN-Miami-
Including the cities of Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Rochester, Akron, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, 
and Mexico
357 AM EDT Thu Oct 11 2018 /257 AM CDT Thu Oct 11 2018/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ FRIDAY...

The National Weather Service in Northern Indiana has issued a
Frost Advisory...which is in effect from 2 AM EDT /1 AM CDT/ to
8 AM EDT /7 AM CDT/ Friday. 

HAZARDOUS WEATHER...

 * Areas of frost are expected tonight as temperatures fall into
   the lower and mid 30s.  

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
354 
WWUS73 KIWX 111912
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
312 PM EDT Thu Oct 11 2018

INZ003-014-016-017-024>026-032>034-120900-
/O.EXB.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/
La Porte-Marshall-Kosciusko-Whitley-Wabash-Huntington-Wells-Grant-
Blackford-Jay-
Including the cities of Michigan City, La Porte, Plymouth, 
Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, 
Gas City, Upland, Hartford City, Montpelier, Portland, 
and Dunkirk
312 PM EDT Thu Oct 11 2018 /212 PM CDT Thu Oct 11 2018/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

The National Weather Service in Northern Indiana has issued a
Frost Advisory...which is in effect from 4 AM EDT /3 AM CDT/ to
9 AM EDT /8 AM CDT/ Friday. 

HAZARDOUS WEATHER...

 * Areas of frost are expected late tonight as temperatures fall 
   into the low to mid 30s. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

INZ012-013-015-020-022-023-120900-
/O.EXT.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/
Starke-Pulaski-Fulton IN-White-Cass IN-Miami-
Including the cities of Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Rochester, Akron, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, 
and Mexico
312 PM EDT Thu Oct 11 2018 /212 PM CDT Thu Oct 11 2018/

...FROST ADVISORY NOW IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM
EDT /8 AM CDT/ FRIDAY...

The Frost Advisory is now in effect from 4 AM EDT /3 AM CDT/ to
9 AM EDT /8 AM CDT/ Friday. 

HAZARDOUS WEATHER...

 * Areas of frost are expected late tonight as temperatures fall 
   into the low to mid 30s. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
800 
WWUS73 KIWX 120138
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
938 PM EDT Thu Oct 11 2018

INZ003-012>017-020-022>026-032>034-121300-
/O.CON.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay-
Including the cities of Michigan City, La Porte, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, 
Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, 
Hartford City, Montpelier, Portland, and Dunkirk
938 PM EDT Thu Oct 11 2018 /838 PM CDT Thu Oct 11 2018/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY...

HAZARDOUS WEATHER...

 * Areas of frost are expected late tonight as temperatures fall 
   into the low to mid 30s. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
608 
WWUS73 KIWX 120806
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
406 AM EDT Fri Oct 12 2018

INZ003-012>017-020-022>026-032>034-121300-
/O.CON.KIWX.FR.Y.0001.000000T0000Z-181012T1300Z/
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay-
Including the cities of Michigan City, La Porte, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, 
Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, 
Hartford City, Montpelier, Portland, and Dunkirk
406 AM EDT Fri Oct 12 2018 /306 AM CDT Fri Oct 12 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * Areas of frost are expected to develop as temperatures continue
   to fall into the middle 30s. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
702 
WWUS73 KIWX 121255
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
855 AM EDT Fri Oct 12 2018

INZ003-012>017-020-022>026-032>034-121400-
/O.EXP.KIWX.FR.Y.0001.000000T0000Z-181012T1300Z/
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay-
Including the cities of Michigan City, La Porte, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, 
Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, 
Hartford City, Montpelier, Portland, and Dunkirk
855 AM EDT Fri Oct 12 2018 /755 AM CDT Fri Oct 12 2018/

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING...

The Frost Advisory will expire at 9 AM EDT /8 AM CDT/ this
morning. 

Temperatures will warm into the low to mid 40s by late morning.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 11, 1:44 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 11, 1:44 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
144 AM EDT Thu Oct 11 2018

.SYNOPSIS...
Issued at 140 AM EDT Thu Oct 11 2018

In the wake of a cold frontal passage last night, expect much
more fall like weather to settle in through next week. Highs will
be in the 50s and lows in the 30s and 40s. Some frost is possible
early Saturday morning, when lows drop into the lower to middle
30s.

&&

.SHORT TERM...(Tonight and Thursday)
Issued at 210 PM EDT Wed Oct 10 2018

Swd trailing cold front in association with deepening sfc cyclone
over wrn WI will accelerate ewd this evening. Disorganized broken
band of showers along prefrontal trough will work quickly eastward
and end west to east mid evening. Strong post frontal low level cold
advection then follows on Thu with gusty wrly winds.

&&

.LONG TERM...(Friday through Tuesday)
Issued at 210 PM EDT Wed Oct 10 2018

Remarkably colder this period compared to prior unseasonably warmth.
Vigorous deep layer troughing to manifest across se Canada in
response to secondary strong disturbance amplifying through James
Bay Sun night followed by tertiary additional wave Wed. Net effect
will be increasing low level thermal trough developing across the
Great Lakes as successive influxes of cold advection carve sewd
behind each shortwave. Accompanying cold fronts will be moisture
starved and orphaned from stronger dynamics aloft thus mainly dry
and unseasonably cool through the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 144 AM EDT Thu Oct 11 2018

Generally improving conditions to VFR by late morning/midday. Some
minor wind gusts in well mixed/strong post frontal westerly flow.
Detail winds lessening as boundary layer cools/stabilizes late in
forecast period as surface ridge builds eastward from the Upper
Plains/Mississippi Valley into the western Great Lakes.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until noon EDT Friday for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 10, 9:44 AM EDT, 18 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
944 AM EDT Wed Oct 10 2018

INZ003>009-012>017-020-022>025-032-MIZ077>081-111000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami-
Wabash-Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch-
Hillsdale-
944 AM EDT Wed Oct 10 2018 /844 AM CDT Wed Oct 10 2018/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

An isolated thunderstorm with gusty winds is possible this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost is likely Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ018-026-027-033-034-OHZ001-002-004-005-015-016-024-025-111000-
Allen IN-Wells-Adams-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
944 AM EDT Wed Oct 10 2018

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Storms will develop over the area late today ahead of a cold front.
Strong to locally damaging winds are possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost is likely Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-111000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
944 AM EDT Wed Oct 10 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Small craft advisory in effect this evening through tonight. Please
see the Marine Weather Message from our office for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small craft advisory conditions are expected Thursday through Friday
morning.

In the hours before

Special weather statement, Oct 10, 11:26 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1126 PM EDT Wed Oct 10 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-110800-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville,
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver,
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven,
Monticello, Monon, Brookston, Logansport, Royal Center, Peru,
Grissom AFB, Mexico, Wabash, North Manchester, Huntington,
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City,
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles,
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan,
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis,
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson,
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon,
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville,
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne,
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert,
Ohio City, Lima, and Spencerville
1126 PM EDT Wed Oct 10 2018 /1026 PM CDT Wed Oct 10 2018/

...STRONG GUSTY WINDS OVERNIGHT...

A strong cold front will race across the entire area overnight.
Sustained winds of 20 to 30 mph with gusts from 35 to 45 mph are
expected the rest of the night.

Loose and unsecured objects may be blown around. If you are
driving high profile vehicles, use extra caution, especially on
north/south roads.

Nearby

Frost Advisories in Indiana, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.